Aa
A
A
A
Close
Pain Management Community
9.73k Members
Avatar universal

WEIGHT

Has anyone been noticing they've been losing a lot of weight.  I'm 5'3 and about two and a half weeks ago I weighed around 124-125.  I've been weighing myself once a week because I have this doctor appointment with the pain management doctor and he told me to never get below 115,  Today I weighed myself and I weigh 114.  What's going on with me, I have no idea why I've lost 11 pounds in a couple of weeks.  I'm wondering if it's the lexapro, or the other drugs, or the fact that I've had two root canals in the past week.  Can anyone tell me what to say to my pain guy tomorrow because he told me to never get down below 115 because then if I get sick I use up all my reserves.  Any help would be appreciated.  By the way, 2nd dentist appointment today, not one question about that little letter that's flying around, talked to my primary office three times, nothing mentioned either.
6 Responses
Avatar universal
Hi designgyrl,

Your weight loss is probably due to your medication causing you to lose your appetite. However, I would let your Dr. know so that they can check out every avenue.

I've lost approx 25 to 30 lbs since January when I started my Fentanyl Patch. If your scales are like mine they weigh differently than your Dr.'s scales so it might behoove you to weigh on his scale to get an accurate reading of your weight!

Sweetie, PLEASE don't worry about the letter ANYMORE!! There's NOTHING to be concerned about!! You ALREADY know that, remember? Everything is fine!!

I'm anxious to find out what your Dr. says about the change in your weight. Just be sure to weigh on your scales before you go. Remember NOT to go to the bathroom or anything tho before you weigh. That includes NOT drinking or eating either.   :)

REmember that we ALL LOVE YOU!!!....Sherry

1187071 tn?1279373298
Im losing weight now cause of not eating. I know alot of drugs make you not hungry so you will lose weight. I can't eat cause of my pain.
Sorry to hear about all the dental work, that has to suck and I won't go back to the dentist ever again. I hope all the dental work is done and over with. I would call and leave a message to your pain dr and tell them you have lost 11 pounds in to weeks and if it is something to worry about they will let you know.
Best of luck
Jamie
547368 tn?1440545385
Weight loss can be from several things. Are you eating as well as you should or have you changed your eating habits?

I've lost 24 lbs in a little less than 3 months. I could spare the weight loss so only my PCP is concerned. But I have reasons with the death of my dad and immediately following undiagnosed abd pain that they now beleive is a failure of the huge mesh.

But take a look at what you have been eating. I find that opiate therapy can either increase your appetite because you have less pain and feel better or the medication itself can reduce you appetite. These things can be insidious and we are often consciously unaware of them. So think about what you eat on a daily basis. Keep a journal for a week and add up your calories.

Certainly two root canals can reduce your ability to eat. If not contraindicated try a calorie laden milk shake or malt a day for awhile. When I have dental work that's what I eat. Gives me an excuse to indulge!

Extreme pain can reduce our appetites. However some ppl turn to food as a comfort measure in pain. We are all so different.

As Sherry said, quit worrying about that letter. If it made it to your other physicians they were apparently not worried about it. I just got a letter Friday from my insurance company telling me to take my medicine as prescribed!!  What watch dogs. What they don't know is my B/P is down so much that taking my B/P meds plunges my B/P to dangerously low levels. I just haven't had a chance to discuss this with my physician. There has been too many other things going on medically for me. I'd like to tell them a thing or two and that I will take the pills if they want me dead or if they want to pay another hospital bill!!  Their ignorance and meddling is maddening!! So it's not only you that receives these letters...and I am sure my PCP has received one also. Your physican knew the circumstances and obviously ignored the letter.

Please let us know how your weight is doing. Maybe try that food diary and see if you can pinpoint an eating habit change.

Try to smile. :) Think happy thoughts and remeber we are here for you.

Peace,
~Tuck
Avatar universal
Tuck reminded me of something that happened to me also. My insurance company Medicare and AARP United Health Care BOTH sent me a letter. Before we moved to AZ from TN last summer I had my GREAT Internist give me ALL of my prescriptions ahead. He ACTUALLY gave me a YEAR'S worth of refills (they even allowed 6 months worth of my Hydrocodone) and I had him give them to me in 3 mo. Scripts.

Well, because my insurance companies ONLY looked at the fact that I hadn't received ANY meds for 2 months the contacted me in a letter (Both of them did this) to remind me that I HADN'T been filling my LIFE-SAVING medications. (They were referring to my BP meds and my Blood Thinners. I took it and showed my Daughter and we sat and laughed about it.  To think that NEITHER one of htem bothered to see the QUANTITY that I had been picking up. This just PROVES that these letters ARE computer generated. A person WOULD have noticed this.

Like Tuck said just relax EVERYTHING is going to be GREAT!!!....Sherry
Avatar universal
I am a lot more relaxed, I hope Tuck, Sherry, Sara, Jamie, and everyone else that gave me wonderful advice will read my new post.  The doctor told me it's because of the lexapro and the lexapro is causing me to not want to eat, plus with the two root canals.  He did make a comment about buying some ensure and make sure I'm getting enough electrolights because he said I was looking skinny.  I think I look fine, you can just tell in my face that I've lost weight.  My best friend mom just died and I've been consumed with that.  I want to go to the funeral, she's called me three times and I've called her six times and she hasn't called me back.  It's a seven hour drive and I want to know if she needs me, it's on the fourth of July and I'd have to drive up the day and leave immediately but I can't get a return call.  I don't know what to do.  
1187071 tn?1279373298
I just went thru the same thing with my best friend, her husband killed his self and she is closer she is 2 to 3 hours away and I wanted to go so bad but couldn't. It hurts pretty bad knowing a friend is hurting so bad and your not there. I know I went thru that. She is still hurting alot but she is doing ok, the best she can. It has only been maybe a month since this has happen. I text and call her all the time to check up on her. I hope you are able to make the trip if you get a call back and if she needs you.
Jamie
Have an Answer?
Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473362051
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches